JAIST Repository >
School of Information Science >
Articles >
Journal Articles >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10119/5031

Title: A linear time algorithm for monadic querying of indefinite data over linearly ordered domains
Authors: Ogawa, Mizuhito
Keywords: Well-quasi-ordering
Higman’s lemma
Indefinite data
Query answering
linear-time algorithm
Issue Date: 2003-11-01
Publisher: Elsevier
Magazine name: Information and Computation
Volume: 186
Number: 2
Start page: 236
End page: 259
DOI: 10.1016/S0890-5401(03)00142-1
Abstract: This paper demonstrates the generation of a linear-time query-answering algorithm based on the constructive proof of Higman’s lemma by Murthy and Russell (A constructive proof of Higman’s lemma, 5th IEEE Symposium on Logic in Computer Science, 1990). The target problem is linear-time evaluation of a fixed disjunctive monadic query on an indefinite database over linearly ordered domains, first posed by van der Meyden (The complexity of querying indefinite information about linearly ordered domains, in 11th ACM SIGACT-SIGMOD-SIGART Symposium on Principles of Database Systems, 1992). Van der Meyden showed the existence of a linear-time algorithm, but an explicit construction has, until now, not been reported.
Rights: NOTICE: This is the author's version of a work accepted for publication by Elsevier. Mizuhito Ogawa, Information and Computation, 186(2), 2003, 236-259, http://dx.doi.org/10.1016/S0890-5401(03)00142-1
URI: http://hdl.handle.net/10119/5031
Material Type: author
Appears in Collections:b10-1. 雑誌掲載論文 (Journal Articles)

Files in This Item:

File Description SizeFormat
C2251.pdf235KbAdobe PDFView/Open

All items in DSpace are protected by copyright, with all rights reserved.


Contact : Library Information Section, Japan Advanced Institute of Science and Technology